Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hyoeractivated immune system?
Apr 1, 2005

Dear Dr, Holodniy:

My T cells get stranger and stranger. Three plus years of HIV and past 3 sets of labs every 2-3 months, show CD4 % going from 45 to 50 to 56%. CD4's from 740 to 1,050 to 1,500 in the most recent one (I did have an upper respiratory tract infection and herpes outbreak a couple of weeks before the most recent T cell subset and have felt quite ill for some months. But, fact is that my CD4 percentage a few years into HIV is going higher and higher. Could this be a sign of an overactive immune system and explain my symptoms despite a normal CD4 count? Symptoms include muscle weakness at times of day, breathing/asthma difficulties, burning skin sometimes, sore throat, lymph nodes and chronic pharyngitis.

With record high CD4 percentage and numbers three years into HIV infection and with these bad symptoms, might I feel better if I were on a low dose of prednisone? I'd appreciate your interpretation of my trends and situation which seem the opposite of what they should be and wonder if I feel so ill because my immune system has been hyperactivated. Thanks so much!

Response from Dr. Holodniy

You don't indicate what your HIV viral load results are or if you are currently receiving HIV treatment.



Previous
worried
Next
Can I stop the med?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement